MAUDE Adverse Event Report: RESHAPE LIFESCIENCES RESHAPE INTEGRATED DUAL BALLOON SYSTEM; INTRAGASTRIC BALLOON

RESHAPE LIFESCIENCES RESHAPE INTEGRATED DUAL BALLOON SYSTEM; INTRAGASTRIC BALLOON
Model Number 01-0011-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Burning Sensation (2146)
Type of Reportable Event Serious Injury
Event or Problem Description
The balloons were inserted on (b)(6) 2017.In (b)(6) 2018, the patient reported burning sensation and discomfort in the stomach area that progressively got worse.The patient visited the physician's office and was prescribed acid reflux medication and two additional medications to help with discomfort.The patient reported having an mri and high liver enzymes.The balloons were removed on (b)(6) 2018.The patient stated the pain and discomfort stopped once the balloons were removed.During the week of (b)(6) 2018, the patient was seen for an egd and an ablation of the esophagus, which were unrelated to the balloon symptoms and procedure.
 
Event or Problem Description
The balloons were inserted on (b)(6) 2017.In (b)(6) 2018, the patient reported burning sensation and discomfort in the stomach area that progressively got worse.The patient visited the physician's office and was prescribed acid reflux medication and two additional medications to help with discomfort.The patient reported having an mri and high liver enzymes.The balloons were removed on (b)(6) 2018.The patient stated the pain and discomfort stopped once the balloons were removed.During the week of (b)(6) 2018, the patient was seen for an egd and an ablation of the esophagus, which were unrelated to the balloon symptoms and procedure.Received additional information to update the event description- on august 6, 2018, a reshape lifesciences field specialist spoke with dr.(b)(6) regarding the patient related to this complaint.Dr.(b)(6) provided a timeline of the patient's health history, post-insertion: on (b)(6) 2017, the patient had a follow up visit, stated she was feeling normal, consuming liquids, small foods, and had lost 8 lbs.The following week, on (b)(6) 2017, the patient saw the nutritionist and reported feeling okay.Two weeks later on (b)(6) 2018, the patient had a nutritionist phone appointment and reported her eating was off due to the holiday; however, still reported feeling normal.At an in-office visit with the dietician on (b)(6) 2018, the patient reported weight loss had stalled and she gained 2-3lbs. the patient saw dr.(b)(6) on (b)(6) 2018, reported losing 19 lbs, gained 7lbs back and was feeling good.At another dietician phone appointment on (b)(6) 2018, the patient expressed frustration with her weightloss and asked to start a weight loss medication in conjunction with the balloon therapy, dr.(b)(6) prescribed phentermine.A week later on a dietician phone appointment, the patient reported losing 5lbs since starting phentermine; however the patient reported not feeling well and asked if the phentermine contributed.At an office visit on (b)(6) 2018, patient reported weighing (b)(6) and no mention of not feeling well.On (b)(6) 2018, the patient lost almost 20lbs but reported symptoms of epigastric heaviness, pressure and a burning sensation.Dr.(b)(6) ordered a right upper quadrant ultrasound and bloodwork on (b)(6) 2018.The results of the ultrasound showed no gallstones; however, dr.(b)(6) says the patient has fatty liver disease.On (b)(6) 2018, patient reported feeling better, eating soft foods.Blood work was completed and resulted in normal pancreatic enzymes but liver enzymes were elevated.Two days later on (b)(6) 2018, the liver enzymes were still elevated, patient continued taking phentermine but also prescribed vicodin and xifaxan.Between (b)(6) 2018, the patient discontinued taking phentermine and opted to remove the balloons, the patient was tired of having the balloons in and asked to remove them.On (b)(6) 2018, the patient was sent for an endoscopic ultrasound, everything appeared to be normal.On (b)(6) 2018, the liver enzymes were back to normal.The patient has a history of barrett's esophagus and is now back to normal.Dr.(b)(6) feels the elevated liver enzymes were caused by the phentermine as the timing of the elevated liver coincides with the prescription of phentermine.

Brand Name
RESHAPE INTEGRATED DUAL BALLOON SYSTEM
Common Device Name
INTRAGASTRIC BALLOON
Manufacturer (Section D)
RESHAPE LIFESCIENCES
100 calle iglesia
san clemente CA 92672 7502
MDR Report Key7716582
Report Number3007934906-2018-00026
Device Sequence Number903743
Product Code LTI
UDI-Device IdentifierB001RSM1011
UDI-PublicB001RSM1011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01-0011-001
Device Catalogue NumberRSM101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;